Florida, 2004

Hail and Damaging Wind in Florida, June 3, 2004

June 3, 2004 · NWS TAE · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 3, 12:05 PM EST, 20 minutes earlier.

Area forecast discussion, Jun 3, 12:05 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT THU JUN 3 2004

.SYNOPSIS...VISIBLE SATELLITE SHOWED STRONG CONVECTION OVER SE
AL/ERN FL PANHANDLE ASSOCIATED W/ MESOSCALE CONVECTIVE VORT
MOVING THRU AL. SPC ISSUED SEVERE TSTM WATCH UNTIL 5 PM EDT (4 PM
CDT) FOR AREAS E OF A DHN-AAF LINE AS ACTIVITY MOVES EWD THIS AFTN.
MODIFIED 12Z TLH SOUNDING YIELDED 2757 CAPE & -6 LI. MAIN THREAT
WILL BE DAMAGING WINDS/MARGINALLY SEVERE HAIL.

&&

.SHORT TERM (TONIGHT-SUNDAY)...UPPER TROUGH OVER IL/MO MEANDERS
ACROSS KY/TN THE NEXT 48 HRS THEN WEAKENS/LIFTS INTO NEW ENGLAND ON
SUNDAY LEAVING IN ITS WAKE A WEAKNESS ALOFT. SURFACE LOW PRESSURE
CENTER FORMS INVOF AL/GA TONIGHT THEN DRIFTS NEWD TO THE MID-ATLANTIC
STATES SATURDAY. TRAILING FRONT MOVES THRU SE AL/FL PANHANDLE BY FRI
AFTN & S GA/FL BIG BEND FRI NIGHT. FRONT WASHES OUT THIS WEEKEND AS
BERMUDA RIDGE BUILDS INTO THE TRI-STATE AREA. INCREASING
SUBSIDENCE/LOWER PRECIPITABLE WATER WILL RESULT IN A RETURN TO NEAR
CLIMO TEMPS/POPS.

.LONG TERM (MONDAY-THURSDAY)...
THE BERMUDA HIGH WILL BECOME THE DOMINANT FEATURE...RESULTING IN A
LIGHT TO MODERATE SELY FLOW IN THE MEAN 1000-700 MB LAYER. FOR OUR
LOCAL SEABREEZE CLIMATOLOGY...WILL STICK W/ LOW CHANCE POPS.

&&

.MARINE...NO HIGHLIGHTS. SURFACE RIDGE AXIS WILL GRADUALLY SLIDE E
OF THE WATERS...ALLOWING WINDS TO BACK FROM W/SW TO S/SE BY END OF
PERIOD.

&&

.FIRE WEATHER...NO CONCERNS. RH VALUES WILL STAY WELL ABOVE CRITICAL
THRESHOLDS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 68 88 67 90/ 50 40 20 20
PFN 73 86 72 88/ 30 30 10 20
DHN 69 86 68 88/ 30 20 10 20
ABY 69 87 67 89/ 40 30 10 20
VLD 69 88 68 89/ 50 40 20 20
CTY 69 87 69 88/ 50 50 20 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

MAJ
Hazardous weather outlook, Jun 3, 8:42 AM EST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 AM EDT THU JUN 3 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-040945-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
942 AM EDT THU JUN 3 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...
THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BEGINNING LATER THIS MORNING
AS A SQUALL LINE MOVES EAST ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE
AND ADJACENT GULF WATERS...AND DURING THE AFTERNOON HOURS FOR SOUTHWEST
GEORGIA AND THE FLORIDA PANHANDLE. THE MAIN THREATS WILL BE DAMAGING WINDS...
LARGE HAIL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN FRIDAY AS THE
ATMOSPHERE REMAINS UNSTABLE AND AN UPPER LEVEL DISTURBANCE APPROACHES THE
OUTLOOK AREA FROM THE WEST. THE MAIN THREATS WILL AGAIN BE DAMAGING WINDS...
LARGE HAIL AND LOCALIZED FLOODING. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE MAINLY EACH AFTERNOON AND EVENING SATURDAY THROUGH WEDNESDAY...BUT
ADDITIONAL SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED
LATER THIS MORNING FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...AND THIS
AFTERNOON FOR SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND. SPOTTERS ARE ALSO
REQUESTED TO SELF-ACTIVATE IF ANY WARNINGS ARE ISSUED FOR THEIR AREA OR IF ANY
FLOODING IS OBSERVED.

.RIP CURRENTS...
THERE IS A MODERATE THREAT FOR RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND
PANHANDLE BEACHES...ESPECIALLY FOR THE SOUTHWEST-FACING BEACHES WEST OF
APALACHICOLA. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL
YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE
WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW
CURRENT.F ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER
RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MAJ

In the hours before

Special weather statement, Jun 3, 11:01 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 PM EDT THU JUN 3 2004

ALZ069-FLZ011-013>019-026>029-034-GAZ123-125-127-129-142>148-155>161-
032100-
BAKER GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CALHOUN FL-COLQUITT GA-
COOK GA-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GRADY GA-GULF FL-HOUSTON AL-JACKSON FL-JEFFERSON FL-
LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-
MILLER GA-MITCHELL GA-SEMINOLE GA-TAYLOR FL-THOMAS GA-TIFT GA-
WAKULLA FL-WORTH GA-
1210 PM EDT THU JUN 3 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PARTS OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL
500 PM EDT THURSDAY AFTERNOON (400 PM CDT).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...HOUSTON.

IN FLORIDA...JACKSON...CALHOUN...GULF...GADSDEN...LIBERTY...
FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR...
DIXIE...AND LAFAYETTE.

IN GEORGIA...EARLY...MILLER...SEMINOLE...CALHOUN...BAKER...
DECATUR...DOUGHERTY...MITCHELL...GRADY...WORTH...COLQUITT...
THOMAS...TIFT...COOK...BROOKS...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Leon

When
June 3, 12:25 PM EST
Where
Leon County, Tallahassee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.450, -84.283

Penny size hail near the Tallahassee Mall reported by the public.

Thunderstorm Wind, Leon

When
June 3, 12:45 PM EST to 12:55 PM EST
Where
Leon County, Tallahassee
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.450, -84.283

Numerous downed trees and power lines in northeast Tallahassee. Power outages affected 10,000 customers. Reported by Tallahassee Police.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404645, 5404644.